MAUDE Adverse Event Report: SIEMENS HEALTHCARE GMBH LUMINOS DRF MAX; INTERVENTIONAL FLUOROSCOPIC X-RAY SYSTEM

SIEMENS HEALTHCARE GMBH LUMINOS DRF MAX; INTERVENTIONAL FLUOROSCOPIC X-RAY SYSTEM
Model Number 10762471
Medical Device Problem Code Unintended Collision (1429)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/06/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported while tilting the luminos dfr max system to 90 degrees, the table hit the ceiling and made a hole in it.There was no injury or damage to the system associated with the event.Procedural and patient information was not provided to siemens.On (b)(6) 2022 pictures of the damage to the ceiling were provided.It was determined that the hole in the ceiling was larger than first assumed based on the initially submitted information and, therefore, a risk of moderate injury was identified regarding parts of the ceiling that might have fallen and hit a person if this event were to reoccur.Therefore, even though in this case no injuries had occurred, with this new awareness it was decided to report the issue with an abundance of caution.The reported event occurred in spain.
 
Additional Manufacturer Narrative
Manufacturers preliminary analysis: the collision could occur because the room configuration was set incorrectly.Initial corrective actions/preventive actions implemented by the manufacturer: no preventive action deemed necessary as the correct proceeding for room configuration is described in the startup instructions.The wrong room configuration was corrected at the affected site.Internal id# (b)(4).
 
Additional Manufacturer Narrative
H10 manufacturer narrative: the reported event was investigated in detail.The investigation showed that the room dimensions had been reset to the default values.Since the actual room size is smaller than the default values of the software, the system could hit and damage the ceiling as described.The provided data and information were not sufficient to determine the exact root cause of why the room configuration was reset to default values.The provided system backups were not complete.Besides others, the so-called "scu.Caf-files", that contain the room configuration data, were not included.For unknown reasons it was decided that the stand configuration should not be part of the backups.According to the information from the service organization, on march 13, 2022, a "software crash installation" was performed.This is interpreted in a way that a software crash occurred at the system and a new installation was required.Since the scu.Caf-files were not included in the existing backups, the room configuration could not be restored during a backup restore and remained in the default state.It is assumed that in this case the most probable root cause was that the service technician did not realize that the available backups were not complete.When installing after the software crash and restoring the backup, the system movements were not checked sufficiently before handing the system over to the user.According to the information received, the issue was solved at customer site by the service technician correcting the values of the room dimension to the actual values.In a subsequent test, a collision with the ceiling was no longer possible.To prevent hazardous situations caused by room dimensions that are set too large, the default values for the room dimension must be set to smaller values.This issue is being addressed by field safety corrective action xp053/22/s which will be submitted to the fda separately.The complaint is closed with this statement and with reference to xp053/22/s.H11 corrected data: b1, b2: adverse event and other serious or important medical events were checked in error in the initial report submitted on july 7, 2022.Product problem should have been checked.D8: device was serviced by siemens and should have been checked "no".H1: "malfunction" should have been checked on initial report since there was no serious injury.H8: usage of device was incorrectly checked as "reuse" in initial report.This field should have been blank.

Brand Name
LUMINOS DRF MAX
Common Device Name
INTERVENTIONAL FLUOROSCOPIC X-RAY SYSTEM
Manufacturer (Section D)
SIEMENS HEALTHCARE GMBH
siemenstrasse 1
forchheim, 91301
GM  91301
Manufacturer (Section G)
SIEMENS HEALTHCARE GMBH
siemensstr. 1 or rittigfeld 1
forchheim, 91301
GM   91301
Manufacturer Contact
rebecca tudor
40 liberty blvd.
65-1a
malvern, PA 19355
4843234198
MDR Report Key14946167
Report Number3004977335-2022-27506
Device Sequence Number6215609
Product Code OWB
UDI-Device Identifier04056869009155
UDI-Public04056869009155
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K173639
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 12/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10762471
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/15/2022
Supplement Date Received by Manufacturer11/28/2022
Initial Report FDA Received Date07/07/2022
Supplement Report FDA Received Date12/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown